Tennessee, 2016Hail and Damaging Wind in Tennessee, June 3, 2016
June 3, 2016 · NWS OHX · 3 events in 2 counties and zones
An isolated severe thunderstorm developed across Williamson County and moved into Rutherford County during the evening hours on June 3. A few reports of large hail and wind damage were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm developed across Williamson County and moved into Rutherford County during the evening hours on June 3. A few reports of large hail and wind damage were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 3, 5:36 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 3, 5:36 PM CST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
636 PM CDT FRI JUN 3 2016
.UPDATE...
FOR 00Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Just like yesterday at this time, have broken out a late
afternoon grouping in the zone forecast product to deal with
scattered areal coverage of showers and thunderstorms this
evening. Still, anyway you look at it, this pattern still looks
like it will continue to support mainly late morning to early
evening diurnal driven isolated to scattered light to moderate
showers, with orographic influences, local effects, possible weak
disturbances moving through the upper level pattern, and outflow
boundaries from previous convection all playing a role in
locational development of showers and thunderstorms. Some weak
surface frontal passages may also occur, with the pesky upper
level low across the srn plains of TX providing the moisture
associated with the upper level pattern. For tonight, will keep
a slight chance of showers and thunderstorms across most of the
mid state, with a chance of showers and thunderstorms across
the Tennessee River Valley Region, where the best moisture
availability is. As for this weekend, looks like the best chance
of showers and thunderstorms still looks to be Saturday afternoon
into Saturday evening, and believe that numerous mainly moderate
showers and thunderstorms will be in store. Finally, a long wave
upper level trough will push this moisture rich and humid air mass
system eastward as Sunday progresses. Temps will slowly fall to
around seasonal normal values by Saturday and into Sunday as
increasing moisture and cloud coverage is expected across the
area. There may be some locally heavy rainfall here and there to
with the stronger showers and thunderstorms, but on average,
total rainfall amounts will range generally from 1.25 inches to
1.5 inches thru Sunday.
High pressure influences from the Upper Midwest, along with dry
nwly flow aloft, will build into the region providing very
pleasant, dry, with generally mostly clear sky conditions, type
of a weather pattern to the mid state region Sunday night through
the majority of the upcoming work week. Temps will be near
seasonal normal values thru the vast majority of this period
before broad strong upper level ridging influences build into the
mid state late in the work week into the upcoming weekend with
temps then expected to rise into the upper 80s to lower 90s by
the end of the work week.
&&
.AVIATION...
00Z TAF DISCUSSION.
Strong upper trough axis is currently positioned from east TX
northward through the upper Midwest. This feature will shift
slightly toward the east by tomorrow at this time. Additionally,
sfc cyclogenesis will pick up as the sfc low moves from the
northern Plains eastward across the Midwest. This will all spell
an increase in convection, with time, as we move forward through
this taf pd.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......Barnwell
AVIATION........21
Hazardous weather outlook, Jun 3, 4:08 AM CST, 15 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
508 AM CDT FRI JUN 3 2016
TNZ005>011-023>034-056>066-075-077>080-093>095-041015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
508 AM CDT FRI JUN 3 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE SATURDAY AFTERNOON
AND EVENING ACROSS ALL OF MIDDLE TENNESSEE. DAMAGING WIND GUSTS
AND HAIL WILL BE THE MAIN THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SATURDAY.
27
In the hours before
Special weather statement, Jun 3, 6:31 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
731 PM CDT FRI JUN 3 2016
TNZ005-006-040115-
MONTGOMERY TN-STEWART TN-
731 PM CDT FRI JUN 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STEWART AND
NORTHWESTERN MONTGOMERY COUNTIES UNTIL 815 PM CDT...
AT 731 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BIG ROCK...OR 11 MILES WEST OF FORT CAMPBELL NORTH...MOVING NORTHEAST
AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...BIG ROCK...INDIAN MOUND AND WOODLAWN.
LAT...LON 3663 8785 3664 8742 3651 8744 3645 8775
3665 8787 3665 8785
TIME...MOT...LOC 0031Z 240DEG 49KT 3660 8766
07Special weather statement, Jun 3, 7:58 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
858 PM CDT FRI JUN 3 2016
TNZ027-059-062-040245-
DAVIDSON TN-WILLIAMSON TN-RUTHERFORD TN-
858 PM CDT FRI JUN 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUTHERFORD...
NORTHEASTERN WILLIAMSON AND SOUTHEASTERN DAVIDSON COUNTIES UNTIL 945
PM CDT...
AT 858 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FRANKLIN...MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...SMYRNA...BRENTWOOD...LA VERGNE...NOLENSVILLE...
FOREST HILLS...OAK HILL...ANTIOCH AND BERRY HILL.
LAT...LON 3580 8680 3592 8695 3617 8675 3595 8645
TIME...MOT...LOC 0158Z 224DEG 17KT 3588 8679
BARNWELL
Thunderstorm Wind, Williamson
- When
- June 3, 8:05 PM CST
- Where
- Williamson County, 1.99 mi WNW of Arrington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.883, -86.751
A tree was reported blown down across both lanes of Highway 96E just east of Trinity Road.
Hail, Williamson
- When
- June 3, 8:10 PM CST
- Where
- Williamson County, 1.28 mi S of Trinity
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.901, -86.771
Dime to nickel size hail was reported in Trinity Park Area.
Hail, Rutherford
- When
- June 3, 8:45 PM CST
- Where
- Rutherford County, Smyrna
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.980, -86.530
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 3 to 8, 201610 deaths · 1 event
- Flash Flooding in Texas, June 3 to 4, 20161 death · 7 events
- Excessive Heat in Arizona, June 3 to 6, 201614 injured · 7 events
- Flash Flooding in Tennessee, June 3, 2016$1.5 million · 2 events
- Hail and Damaging Wind in Kansas, June 3, 2016$590,000 · 1.75 in hail · 8 events
- Tornado in Minnesota, June 3, 2016$500,000 · EF0 · 3 events
- Flash Flooding in Pennsylvania, June 3, 2016$310,000 · 3 events
- Flood and Heavy Rain in Virginia, June 3 to 4, 20169 events
- Damaging Winds in Wisconsin, June 3, 2016$13,000 · 52 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 3, 20160.75 in hail · 6 events
- Hail and Damaging Winds in Alabama, June 3, 2016$6,000 · 52 kt wind · 5 events
- Hail and Damaging Winds in South Dakota, June 3, 20161.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 633200, 633201, 633202.